MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY LAP PROBE,5 MM, H/SWITCHABLE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY LAP PROBE,5 MM, H/SWITCHABLE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 160656
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported on behalf of the customer the 160656, lap probe,5 mm, h/switchable was being used during a procedure on approximately (b)(6) 2023 and, ¿the guide part of the gas tube near the end of the handpiece came off.No unusual actions were performed, and the guide part was found in the patient's surgical area towards the end of the surgery.The guide was recovered before suturing.There was no damage to the patient.¿ the procedure was completed without an alternate device.There was no report of impact/injury, medical intervention or prolonged hospitalization to the patient.Further assessment has been sent but a response has not yet been received.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
Update: per assessment received on 24aug2023, the procedure was a thoracic surgery and there was no delay to the procedure.The distributor reported on behalf of the customer the 160656, lap probe,5 mm, h/switchable was being used during a procedure on approximately 3jul2023 and, ¿the guide part of the gas tube near the end of the handpiece came off.No unusual actions were performed, and the guide part was found in the patient's surgical area towards the end of the surgery.The guide was recovered before suturing.There was no damage to the patient.¿ the procedure was completed without an alternate device.There was no report of impact/injury, medical intervention or prolonged hospitalization to the patient.Further assessment has been sent but a response has not yet been received.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Received one 160656 in opened original packaging.Lot number was verified.Performed a visual inspection, the complaint was confirmed.The guide piece was broken off from the distal tip of the device.The broken piece was not returned with the device.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of six reports, regarding six devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: before use, inspect the cord insulation and handpiece integrity and condition.If damaged, chipped, cut, or nicked, do not use the handpiece/probe.This argon gas enhanced monopolar electrosurgical device is intended to be used through a laparoscopic trocar sleeve.Additionally, the ifu states that the use of the handpiece without gas flow may cause severe tip damage.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
LAP PROBE,5 MM, H/SWITCHABLE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key17595958
Report Number3007305485-2023-00195
Device Sequence Number12354847
Product Code GEI
UDI-Device Identifier30653405003896
UDI-Public(01)30653405003896(17)260930(10)202110014
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K925903
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number160656
Device Lot Number202110014
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer09/26/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic